Moxifloxacin dependent torsades de pointes in a bradycardic patient with multiple risk factors


Creative Commons License

Ada F. , Tasar M., Saricaoglu C., Inan M. B. , Uysalel A.

TURK GOGUS KALP DAMAR CERRAHISI DERGISI-TURKISH JOURNAL OF THORACIC AND CARDIOVASCULAR SURGERY, vol.23, no.1, pp.126-128, 2015 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 23 Issue: 1
  • Publication Date: 2015
  • Doi Number: 10.5606/tgkdc.dergisi.2015.10138
  • Title of Journal : TURK GOGUS KALP DAMAR CERRAHISI DERGISI-TURKISH JOURNAL OF THORACIC AND CARDIOVASCULAR SURGERY
  • Page Numbers: pp.126-128

Abstract

Torsades de pointes (TdP), which is associated with a prolonged QT interval, is a rare but potentially fatal arrhythmia. The most common cause of drug-induced QT prolongation is inhibition of the rapidly activating component of the delayed rectifier potassium current. Rapidly activating component of the delayed rectifier potassium current inhibition delays repolarization by blocking the potassium in myocytes. In this article, we present a patient who had TdP risk factors including female sex, organic cardiac disease, and bradycardia. On the fifth day of 400 mg/day oral moxifloxacin administration, the patient had an episode of TdP, which progressed to ventricular fibrillation, and was successfully defibrillated.